Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

New to here


[je...]

Recommended Posts

Hello i just joined BenzoBuddies today because of an article i read about benzo withdrawal. I have been taking Xanax on and off since the beginning in the year but recently I have dropped the dosage to .25 mg. I'm not sure if I have tapered my dosage, I probably have without realizing it but I have been experiencing some withdrawals that are terrifying. I'm not sure if i should stick to not taking anymore in hopes i will return to normal soon, or if i should maybe try to taper down for a little longer. I found myself in this nightmare and I am looking to read into people's experiences to see if that could help.

 

Thanks! 

Link to comment
Share on other sites

Hello jellybelly and Welcome to BenzoBuddies!  We're glad you've joined us!

 

I'm sorry you're have a rough time with symptoms - benzo withdrawal is no fun but you'll get through this and you've come to the right place for help. You'll find a ton of good information here to help you determine how to proceed with the rest of your taper.  You'll also receive support from a community of members who understand what this process is like.

 

We generally suggest tapering with cuts of no more than 5-10% every 10-14 days or longer depending on symptoms.  This slow, gradual taper helps keep withdrawal symptoms to a minimum so you can function as well as possible.  Some members taper more slowly - you'll see several options.

 

I suggest you explore the forum and feel free to begin a topic with your own questions.  Please take a look at The Ashton Manual , a great resource on benzo withdrawal.  There's a list of common symptoms in Chapter III.

 

These boards would be a good place for you to start:

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you're here!

Brighterday.  :)

Link to comment
Share on other sites

Thank you for your kind words. I'm not sure if i should talk to my doctor about this or just taper myself. I was never taking high doses, but the anxiety makes feel terrified of the idea of seizures. I was taking xanax to sleep but never realized the harm it was causing me and i fully regret this. i want to get back to feeling normal.
Link to comment
Share on other sites

Can you tell us what your dose was before you dropped it to .25 mgs?  Also, when you say on and off, what would your average dose be per week, this will help us help you figure out what a taper would look like.

 

Seizures are rare but of course, there is always a concern, my feeling is you probably don't need to worry about this, more concerning is doing your best to minimize withdrawal symptoms by doing a slow taper.

 

You don't need to tell your Dr about your decision to taper, many do it by themselves as long as they have a good supply to do a slow taper. 

 

Dependence on this drug happens quickly so lets try to figure out if your body is, okay? 

Link to comment
Share on other sites

At the beginning of the year I was probably taking .50mg to sleep everyday or every other day.I never or rarely took 1 mg. I feel like i have been tapering and not realizing it. Yesterday at 9 am i took half of .25mg and was able to manage not to take more. I haven't taken any in almost 24 hours. I'm not sure if i should try to just not take any or keep tapering. Before I started getting panic attacks and anxiety, I believe that i was trying to stop taking it all together or i would only take .25mg at night. I think my body is slowly getting used to not taking much because half of .25mg makes me feel much better and almost normal. It took me a while to figure out that i have been going through withdrawals for a few weeks, as i thought i was just going crazy. My withdrawal symptoms are mainly no appetite, upset stomach, sometimes rapid heart beat which i think is due to the anxiety that comes and goes. I have had a few panic attacks last week that scared me so much.
Link to comment
Share on other sites

Benzodiazepines will begin to cause the symptoms we went on them to fix when we become tolerant to or dependent on the drug, so if you took them to help with anxiety, you'll see an increase in the severity and frequency of panic attacks, the same goes for insomnia, it will be greatly exacerbated.  Unfortunately withdrawal from the drug produces the same conditions until we recover from the damage done by the drug.

 

Tapering off is our only way to reclaim our lives, it's a painful process but totally worth it.

 

Xanax is difficult to taper from because of it's short half life, many will dose several times a day in order to avoid interdose withdrawal, you might try that if your symptoms become too much for you during the day.  It's also important to take the drug at the same time each day to keep an even amount in the blood and tissue, our brains crave consistency so I hope you can help by giving it this.

 

However you decide to continue, please try to go slowly, gradually and methodically, we suggest only reducing your dose by about 5-10% but this should be driven by your symptoms.  It doesn't help us function in our lives when we're debilitated by symptoms.  Also, there is much healing to be done after we stop taking it, our brains have much repair work to do.

Link to comment
Share on other sites

×
×
  • Create New...